MAUDE Adverse Event Report: BIOMET MICROFIXATION SCRW 2.4X18MM CANCELOUS LOCKNG; PROSTHESIS, MICROFIXATION

BIOMET MICROFIXATION SCRW 2.4X18MM CANCELOUS LOCKNG; PROSTHESIS, MICROFIXATION
Catalog Number 73-2418
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00358, 0001032347-2021-00359, 0001032347-2021-00360, 0001032347-2021-00362.Concomitant medical products: item# 73-2643; lot# 632920.Item# 73-2643; lot# 640200.Item# 73-2418; lot# 616700.Item# 73-2418; lot# 616700.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital discarded the device as a biohazard.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial segment procedure approximately one (1) month ago.Subsequently, the patient was revised due to pseudomonas aeruginosa infection and screws falling out four (4) days post-implantation.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined for the reported screws falling out.These devices are provided non-sterile and the user is responsible for sterilization.Therefore, it is unlikely that these devices caused or contributed to any patient infection.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SCRW 2.4X18MM CANCELOUS LOCKNG
Common Device Name
PROSTHESIS, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key12099370
Report Number0001032347-2021-00361
Device Sequence Number19824866
Product Code HRS
UDI-Device Identifier00841036147587
UDI-Public(01)00841036147587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number73-2418
Device Lot Number616700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight99 KG